My husband was stung by a jellyfish in Mexico in 2002. It wrapped around his left arm & left a red sting mark (of course) like a spiral on his forearm. The beach attendants gave him some kind of cream to take the pain away, which did work for a while. It was really red & inflamed that night, but subsided the next day. It was gone a few days later, no sign or pain or mark of any kind. Exactly 2 weeks later, it reappeared. He was home in Alaska, & he went to the ER & got a prescription cream, which he said helped immensely.
This is the weird part, exactly 1 year later, I believe to the very week we were in Mexico, the sting reappeared, in exactly the same pattern, causing the same type of pain as before. I swear!!!! He reused the cream he had kept from the ER & it worked, it disappeared in a few days. We couldn
How weird. One thing that comes to mind is a rebound reaction to steroidal creams.
Does the cream he used contain steroids? Sometimes if you use steroidal cream or medicines they can knock out the rash only to have it return in the very same spot at a later date. This is called a "rebound reaction" and happens because the poison stays in the nerve endings but "moves". I had this happen to me once with a very bad reaction I had on my hands that was caused from chilis I was cooking with. Came back a few months later in the exact same place. It eventually went away but it was miserable. Maybe the same thing is happening here with the poison from the jellyfish sting.
Thank you for your response! The "rebound reaction" makes a lot of sense. The cream my husband used is a corticosteroid: "Betamethasone Dipropionate." So I'm betting you are correct. I hope your chili reaction doesn't come back. Such strange things, huh? Thank you for telling me your experience and for the explanation of it all, I bet you
I think i got stung by a jellyfish on dec.30th. My arm was on FIRE. There were no real visable marks. By the next morning it felt fine. Now 10 days later my arm is really itchy and you can see the marks. (only a few) Some of them are starting to look like blisters. I am using hyrocortisone, for some relief.
Should I see my doctor or give the cream a couple days??
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.